MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR, 24/26 FR.

KARL STORZ SE & CO. KG CUTTING LOOP, BIPOLAR, 24/26 FR.
Model Number 27040GP1-S
Medical Device Problem Codes Use of Device Problem (1670); Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer will not return the device to us, we therefore are not able to forward it to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).A uh801 (bipolar high frequency cord, 400 cm) was used together with this device during the incident as a concomitant item (as listed in section d10), which was filed under another internal complaint id (b)(4).
 
Event or Problem Description
It was reported that during tupr case on (b)(6) 2024, the bipolar cutting loop that was attached to the bipolar cable sparked/burned during the case.There was no report of patient nor user injury, and they were able to complete the case using a back-up device.
 
Additional Manufacturer Narrative
Changes made from the initial report: updated the udi number in section d4.Per investigation by the manufacturing site: most probable root cause: aging/ wear and tear.Due to the age of the cable (manufactured in december 2022) it can be assumed that the reuse of 20 cycles was achieved.Therefore, the electrical safety was no longer given which leads to the defective seen on the provided pictures.Most likely the socket of the cable does have some bad contact to the instrument.The high current, provided by the hf generator, leads the bad connection to spark and consequently the isolation to break.A s a result, sparks and flames can be seen by the user.The ifu calls out a check of the product before using.This seems to be done correctly and was confirmed by the hospital staff.A defect of the cable could not be detected necessarily even the check is proceeded correctly.It is more the customers responsibility to check the numbers of reuses of the cable.Therefore, the defect can be rated as wear and tear as well as user fault.This event is filed under internal complaint id (b)(4).A uh801 (bipolar high frequency cord, 400 cm) was used together with this device during the incident as a concomitant item (as listed in section d10), which was filed under another internal complaint id (b)(4).

Brand Name
CUTTING LOOP, BIPOLAR, 24/26 FR.
Common Device Name
CUTTING LOOP, BIPOLAR
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
4242188247
MDR Report Key19477863
Report Number9610617-2024-00162
Device Sequence Number7072003
Product Code FAS
UDI-Device Identifier04048551393482
UDI-Public04048551393482
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K221893
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27040GP1-S
Device Catalogue Number27040GP1-S
Device Lot Number37HC5225
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date06/06/2024
Supplement Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UH801---BIPOLAR HIGH FREQUENCY CORD, 400 CM.
Patient Age63 YR
Patient SexMale
Patient Weight103 KG
Patient EthnicityHispanic